Wisconsin, 2010Tornadoes and Hail in Wisconsin, April 30, 2010
April 30, 2010 · NWS MKX · 7 events in 2 counties and zones
Parts of southeast Wisconsin lay within the warm sector of a mid-latitude cyclone for much of the day with persistent southerly winds blowing ahead of a cold front draped from western Iowa through the Texas panhandle. As the front pushed across southwest Wisconsin, moderate CAPE and strong shear were present and two lines of thunderstorms developed, with the second of these lines producing three…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Parts of southeast Wisconsin lay within the warm sector of a mid-latitude cyclone for much of the day with persistent southerly winds blowing ahead of a cold front draped from western Iowa through the Texas panhandle. As the front pushed across southwest Wisconsin, moderate CAPE and strong shear were present and two lines of thunderstorms developed, with the second of these lines producing three weak tornadoes. One inch diameter hail was also reported in association with the second line of thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 30, 1:25 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 30, 1:25 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT FRI APR 30 2010
.SHORT TERM...
ABBREVIATED SHORT TERM DISCUSSION DUE TO IMPENDING SEVERE WX.
TORNADO WATCH IN EFFECT UNTIL 01Z. EXPC UPSTREAM LINE OF SEVERE
TSTORMS TO SWEEP ACROSS MUCH OF SRN WI REST OF THIS AFTN AND EVE.
SFC BASED CAPE HAS INCREASED TO AROUND 1000 J/KG UPSTREAM OF THIS
LINE OVER SRN WI AND MLCIN HAS DECREASED TO AROUND -50. THIS
INSTABILITY WITH STRONG WIND SHEAR AND 7 TO 8 DEGREE MID LEVEL LAPSE
RATES WILL FAVOR STRONG...POSSIBLY SEVERE WIND GUSTS AND LARGE HAIL
ACROSS CWA...ESPECIALLY WRN PORTIONS. LCLS REMAIN AROUND 3K OVER
SRN WI SO CAN NOT RULE OUT ISOLD TORNADO DEVELOPMENT DESPITE TORNADO
PARAMETERS NOT FAVORING DEVELOPING IN THE VERY SHORT TERM.
THIS LINE OF CONVECTION AIDED BY STRONG SYNOPTIC FORCING ASSOCD WITH
IMPRESSIVE SHORT WAVE OVER WRN IA. A FEW NON-SEVERE SHOWERS OR
THUNDERSTORMS MAY REDEVELOP BEHIND THIS FIRST LINE THIS
EVENING...WITH DRIER AIR SURGING IN LATER TONIGHT.
BOTH GFS AND NAM FARTHER NORTH WITH SHORT WAVE TROUGH DEVELOPING
ALONG FRONTAL BOUNDARY THAT TRACKS NORTHEAST SATURDAY NIGHT. WL
CONTINUE POPS WITH HIGHEST LIKELY POPS IN THE FAR SOUTHEAST.
ANOTHER WEAKER SHORT WAVE MAY BRING SOME LIGHT RAIN TO SOUTHERN
WISCONSIN ON MONDAY.
.LONG TERM...
LEANED MORE ON HI RES ECMWF SOLUTION FOR THE FIRST DAYS OF THE
EXTENDED PERIOD FROM MON NGT THRU FRI AS IT HAS BEEN SHOWING MUCH
BETTER RUN TO RUN CONSISTENCY. APPEARS LATEST GFS ALSO TRENDING
TOWARD THIS SOLUTION OF AMPLIFYING SHORT WAVE TROUGH MOVING ACROSS
THE NORTH CENTRAL CONUS ON TUE. THIS SYSTEM TRACKS INTO ERN CANADA
ON WED. SFC LOW PRESSURE TRACKING EWD ACROSS THE U.S./CANADIAN
BORDER DRAGS A COLD FRONT THRU SRN WI TUE NGT. INSTABILITY
MARGINAL...HOWEVER INCREASING SLY WNDS SHOULD PULL DEWPTS INTO THE
50S BY TUE EVENING. ENOUGH SYNOPTIC SCALE FORCING EXPCD WITH THIS
SYSTEM THAT WARRENTS ADDING SMALL POPS FOR CONVECTION IN THE
NORTHWEST TUE AFTN AND CWA-WIDE TUE NGT. WL BUMP UP POPS IN FUTURE
SHIFTS IF THIS CONSISTENCY CONTINUES.
CDFNT SAGS WELL SOUTH OF AREA FOR WED AND THU. ANY AGREEMENT AND
CONSISTENCY BETWEEN THE EXTENDED GUIDANCE IS GONE BY THE END OF THE
WEEK. ENSEMBLE MEMBERS IN CHAOS...HOWEVER APPEARS NEW WAVE COULD BE
FORMING ALONG BAROCLINIC ZONE THAT BEGINS TO SHIFT BACK TO THE NORTH
ACROSS CENTRAL CONUS AND MAY AFFECT SRN WI. WL INCLUDE SMALL POPS
THU NGT AND FRI FOR NOW.
&&
.AVIATION...BREEZY SOUTH WINDS WITH GUSTS TO 25 KNOTS EXPECTED UNTIL
COLD FRONTAL PASSAGE LATER THIS EVENING. BORDERLINE LOW LEVEL WIND
SHEAR CONDITIONS ARE EXPECTED...WITH 2000 FOOT SOUTHWEST WINDS
AROUND 40 TO 45 KNOTS. LEFT OUT OF TAFS FOR NOW DUE TO BORDERLINE
NATURE.
SURFACE COLD FRONT TO SHIFT EAST ACROSS TAF SITES LATER THIS
EVENING...PASSING KMSN BY 04Z SATURDAY...AND THE EASTERN SITES BY
06Z SATURDAY.
SCATTERED STRONG TO SEVERE THUNDERSTORMS...WITH MVFR CEILINGS AND
VISIBILITIES...ARE POSSIBLE ALONG AND AHEAD OF THE FRONT AT KMSN
UNTIL 05Z SATURDAY...AND THE EASTERN SITES UNTIL 06Z SATURDAY. WIND
GUSTS TO 50 KNOTS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE
WITH ANY OF THE STORMS.
SOUTHWEST WINDS LOSE THEIR GUSTINESS BEHIND THE FRONT AFTER 06Z
SATURDAY. THEY BECOME GUSTY AGAIN ON SATURDAY WITH DAYTIME HEATING
AND SUBSEQUENT MIXING OF UP TO 28 KNOT LOW LEVEL WINDS.
&&
.MARINE...SMALL CRAFT ADVISORY CONTINUES THROUGH EARLY SATURDAY
EVENING FOR THE NEARSHORE WATERS. BREEZY SOUTH TO SOUTHEAST WINDS
WITH TIGHT PRESSURE GRADIENT WILL SHIFT SOUTHWEST AFTER COLD FRONTAL
PASSAGE LATER TONIGHT. WINDS AND WAVES MAY FALL BELOW CRITERIA FOR A
TIME LATER TONIGHT INTO MID MORNING SATURDAY.
SOUTHWEST WINDS WILL PICK UP AGAIN LATER SATURDAY MORNING AND
AFTERNOON...ESPECIALLY NEAR THE SHORE WITH BETTER MIXING. WAVES OF 3
TO 5 FEET MAY POSSIBLE THROUGH THE EVENING.
&&
.FIRE WEATHER...HIGHS IN THE LOWER TO MID 70S...ALONG WITH BREEZY
SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 30 MPH...ARE
EXPECTED ON SATURDAY. THIS...COMBINED WITH LOW RELATIVE HUMIDITY
VALUES IN THE 20S TO LOWER 30S PERCENT RANGE...MAY LEAD TO SOME
AGGRESSIVE FIRE BEHAVIOR WITH ANY BURNING ACTIVITIES.
&&
CONFIDENCE...
TNGT...LOW TO MEDIUM
SAT...MEDIUM
SAT NGT THRU MON...LOW TO MEDIUM
MON NGT THRU THU...MEDIUM
FRI...LOW
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...MBK
AVIATION/MARINE/FIRE...WOOD
Hazardous weather outlook, Apr 30, 3:39 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
439 PM CDT FRI APR 30 2010
WIZ046-047-051-052-056>060-062>072-011030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
439 PM CDT FRI APR 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF SOUTHERN
WISCONSIN. A COLD FRONT EXTENDING FROM EASTERN MINNESOTA INTO
EASTERN IOWA AND MISSOURI WILL CONTINUE TO BRING THUNDERSTORMS ALONG
AND AHEAD OF IT THROUGH THIS EVENING.
AN INITIAL ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH
SOUTH CENTRAL AND PORTIONS OF SOUTHEAST WISCONSIN DURING THE LATE
AFTERNOON HOURS. MORE THUNDERSTORMS WITH THE COLD FRONT WILL THEN
MOVE INTO SOUTH CENTRAL WISCONSIN LATE THIS AFTERNOON...THEN CROSS
THE ENTIRE AREA THIS EVENING...BEFORE EXITING SOUTHEAST WISCONSIN
AFTER MIDNIGHT.
STRONG WIND SHEAR...AND MARGINAL TO MODERATE INSTABILITY...WILL
CAUSE SOME STORMS TO BECOME SEVERE. LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES ARE POSSIBLE WITH ANY OF THE STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
LMZ643>646-011030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
439 PM CDT FRI APR 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR BREEZY SOUTH TO SOUTHEAST
WINDS...DUE TO INTENSIFYING LOW PRESSURE OVER NORTHERN MINNESOTA.
THE WINDS MAY WEAKEN AFTER THE COLD FRONTAL PASSAGE LATER TONIGHT.
AN INITIAL ROUND OF THUNDERSTORMS MAY AFFECT PORTIONS OF THE
NEARSHORE WATERS...MAINLY NORTH OF NORTHPOINT LIGHTHOUSE...DURING
THE LATE AFTERNOON HOURS.
MORE THUNDERSTORMS WILL THEN ACCOMPANY THE PASSAGE OF A COLD FRONT
THIS EVENING INTO THE OVERNIGHT HOURS. ANY OF THE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED WATERSPOUTS
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SMALL CRAFT ADVISORY CONTINUES THROUGH SATURDAY...AS STRONG LOW
PRESSURE OVER SOUTHERN CANADA GENERATES BREEZY SOUTHWEST WINDS.
WOOD
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Apr 30, 2:19 PM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CDT FRI APR 30 2010
WIZ046-047-051-056>058-062-063-068-302115-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-MARQUETTE-SAUK-
319 PM CDT FRI APR 30 2010
...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL WISCONSIN...
AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES SOUTH OF
REEDSBURG TO 17 MILES SOUTH OF VERONA...MOVING NORTHEAST AT 70 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
VERONA AND MAZOMANIE BY 325 PM CDT...
REEDSBURG AND SAUK CITY BY 330 PM CDT...
DEVILS LAKE STATE PARK AND WISCONSIN DELLS AIRPORT BY 335 PM CDT...
I90/94 INTERCHANGE AND MADISON TRUAX AIRPORT BY 340 PM CDT...
I90/94 WI RIVER BRIDGE AND SUN PRAIRIE BY 345 PM CDT...
PORTAGE BY 350 PM CDT...
RIO AND PARDEEVILLE BY 355 PM CDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
ZABEL
Local storm report, Apr 30, 2:38 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST DARLINGTON 42.68N 90.12W
04/30/2010 M46.00 MPH LAFAYETTE WI MESONET
MADIS SITE
0314 PM TSTM WND GST 6 WNW SPRING GREEN 43.21N 90.18W
04/30/2010 M44.00 MPH SAUK WI ASOS
KLNR PEAK WIND 38 KNOTS
&&
CRAVENSpecial weather statement, Apr 30, 3:05 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 PM CDT FRI APR 30 2010
WIZ063-064-067>069-302200-
DANE-GREEN-JEFFERSON-LAFAYETTE-ROCK-
405 PM CDT FRI APR 30 2010
...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL WISCONSIN...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES SOUTH OF MONROE...MOVING NORTHEAST AT 70
MPH.
PENNY SIZE HAIL...WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTH WAYNE... GRATIOT... WOODFORD...
SOMERS... BROWNTOWN... JUDA...
JORDON CENTER... MONROE AIRPORT... MONROE...
ARGYLE... NEWARK... MONTICELLO...
BRODHEAD... HANOVER... DAYTON...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
DDV
Special weather statement, Apr 30, 4:48 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
548 PM CDT FRI APR 30 2010
WIZ057>059-063-064-068-302330-
COLUMBIA-DANE-DODGE-GREEN-JEFFERSON-WASHINGTON-
548 PM CDT FRI APR 30 2010
...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL WISCONSIN...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE MILLS...MOVING NORTHEAST AT 45 MPH. A
SECOND STORM WAS NOTED NEAR STOUGHTON...MOVING NORTHEAST AT 45MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
WATERTOWN AND WATERTOWN AIRPORT BY 555 PM CDT...
HUSTISFORD BY 610 PM CDT...
IRON RIDGE BY 620 PM CDT...
6 MILES SOUTHEAST OF MAYVILLE BY 625 PM CDT...
THERESA BY 630 PM CDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
ZABEL
Special weather statement, Apr 30, 5:35 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CDT FRI APR 30 2010
WIZ064-065-068>070-010000-
GREEN-JEFFERSON-ROCK-WALWORTH-WAUKESHA-
635 PM CDT FRI APR 30 2010
...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL WISCONSIN...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF BELOIT...MOVING NORTHEAST AT 70
MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
JANESVILLE AIRPORT AND BELOIT BY 640 PM CDT...
DOWNTOWN JANESVILLE BY 645 PM CDT...
MILTON BY 650 PM CDT...
WHITEWATER AND 6 MILES SOUTHEAST OF FORT ATKINSON BY 700 PM CDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
ZABEL
Tornado, Green Lake
- When
- April 30, 6:00 PM CST to 6:02 PM CST
- Where
- Green Lake County, 3.26 mi SSE of Berlin to 2.49 mi SE of Berlin
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 100 yd
- Property damage
- $130,000
- Reported by
- Emergency Manager
- Coordinates
- 43.925, -88.913
A weak tornado spun up southeast of Berlin near the intersection of CTH AA and Forest Ridge Rd. The tornado moved northeast and disappated near the intersection of CTH V and White Ridge Rd. The average path width was 60 yards. A damage survey noted seven high tension wood power poles were snapped. A few trees were uprooted including one that fell on and damaged a car. There was minor roof damage to a barn. Several small barrels were thrown over 100 yards into a nearby field. A portable toilet was moved about 50 feet. Near the end of the track, a TV antenna was snapped and there was damage to the facia of a home. A small shed was destroyed and a couch that was outdoors was thrown about 75 feet. The Green Lake County Emergency Manager estimated property damage at $30,000. Additionally, it is estimated that the power-pole and line replacement cost was about $100,000.
Hail, Green Lake
- When
- April 30, 6:00 PM CST
- Where
- Green Lake County, 2 mi N of Green Lake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.859, -88.950
Tornado, Marquette
- When
- April 30, 6:15 PM CST to 6:19 PM CST
- Where
- Marquette County, 2 mi SE of Glenoak to 4.27 mi E of Glenoak
- Rating
- EF0
- Path length
- 2.97 mi
- Path width
- 50 yd
- Continued into
- Green Lake, Wi (MKX)
- Reported by
- NWS Storm Survey
- Coordinates
- 43.727, -89.305
This weak tornado had 3 segments - Marquette County, Green Lake County, and a final path back in Marquette County. The first segment, described here, spun up southeast of Glen Oak near the intersection of Hwy 22 and 16th Ct., and moved northeast. Several trees had broken branches or were parrtially uprooted. The damage indicator used to rate this segment was: DI 27 (TH), DOD 3, 75-80 mph. This tornado exited Marquette County and went into Green Lake County, about a mile north of where the Fox River exits Marquette County. The average path width was 30 yards. The responsible thunderstorm was the northern of two parallel-moving thunderstorms with embedded circulations. Refer to the Green Lake County segment extension and the final segment that occurred in Marquette County. This tornado ultimately ended at 1824 CST in Marquette County.
Tornado, Marquette
- When
- April 30, 6:15 PM CST to 6:17 PM CST
- Where
- Marquette County, 3.69 mi SE of Glenoak to 4.52 mi ESE of Glenoak
- Rating
- EF0
- Path length
- 2.05 mi
- Path width
- 50 yd
- Continued into
- Green Lake, Wi (MKX)
- Reported by
- NWS Storm Survey
- Coordinates
- 43.711, -89.280
This tornado segment is the 1st of a 2-segment, weak, tornado that spun up about 4 miles southeast of Glen Oak in Marquette County. It moved northeast into Green Lake County where it eventually dissipated on the north shore of Pukaway Lake. Specifically, it spun up about 1/2 mile southeast of the intersection of CTY B and 16th Rd. and exited Marquette County roughly 2 miles to the northeast in the middle of the Grand River. Several trees were damaged or partially uprooted. There was no other structural damage. The average path width was 35 yards. The EF0 rating was based on DI 27 (TH), and DOD 2, 65-70 mph, after a NWS survey. The responsible thunderstorm was the sourthern of two parallel-moving storms with weak circulations, each moving northeast. Refer to the second segment that continue into Green Lake County.
Tornado, Green Lake
- When
- April 30, 6:17 PM CST to 6:23 PM CST
- Where
- Green Lake County, 5.76 mi NNW of Dalton to 5.3 mi SSW of Princeton
- Rating
- EF0
- Path length
- 6.15 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 43.727, -89.246
This tornado segment in Green Lake County was the 2nd of a 2-segment tornado that stared in Marquette County at 1815 CST. It entered Green Lake County about 6 miles northwest of Dalton at the mid-point of the wide part of the Grand River and continued to move northeast. It crossed Pukaway Lake and came ashore just east of the corner of Marquette County near a boat launch site. A few trees had broken branches or were partially uprooted. The average path width was 35 yards. The EF0 rating was based on DI 27 (TH), and DOD 2, 65-70 mph, after a NWS survey. The responsible thunderstorm was the sourthern of two parallel moving storms with embedded circulations. The northern storm also produced a weak tornado.
Tornado, Green Lake
- When
- April 30, 6:19 PM CST to 6:20 PM CST
- Where
- Green Lake County, 7.48 mi WNW of Kingston to 7.17 mi NW of Kingston
- Rating
- EF0
- Path length
- 1.1 mi
- Path width
- 50 yd
- Continued into
- Marquette, Wi (MKX)
- Reported by
- NWS Employee
- Coordinates
- 43.759, -89.245
This Green Lake County tornado segment was the 2nd of a 3-segment tornado that initially started in Marquette County. This Green Lake County segment started about 1 mile north of where the Fox River enters Green Lake County, and moved northeast. A survey of this segment was not possible due to swamp conditions along the path. However, ths tornado was seen by people near Princeton in Green . It is assumed that there was minor vegetative damage along this 2nd segment. The average path width in this 2nd segment was estimated at 30 yards. The damage indicator used to rate this segment was: DI 27 (TH), DOD 3, 75-80 mph. This tornado exited Green Lake County over the far northwest corner of Pukaway Lake and re-entered Marquette County and eventually dissipated near Fern Dr. and 22nd Ln at 1824 CST. Refer to the two Marquette County segments for other details.
Tornado, Marquette
- When
- April 30, 6:20 PM CST to 6:24 PM CST
- Where
- Marquette County, 5.09 mi ESE of Montello to 6.9 mi SSE of Germania
- Rating
- EF0
- Path length
- 3.18 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 43.769, -89.228
This Marquette County tornado segment was the 3rd of a 3-segment tornado that initially started in Marquette County at 1815 CST and then crossed Green Lake County and re-entered Marquette County. It re-entered just southwest of the intersection of CTH C and 20th Ct. and moved northeast. Several trees had broken branches or were partially uprooted. It ended near Fern Dr. and 22nd Ln at 1824 CST. The average path width in this 3rd segment was estimated at 30 yards. The damage indicator used to rate this segment was: DI 27 (TH), DOD 3, 75-80 mph. Refer to the associated Green Lake County and Marquette County segments for other details.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 30, 20102 deaths · 25 injured · $17 million · EF3 · 33 events
- Strong Wind in Washington, April 30, 20103 deaths · 1 injured · 1 event
- Flash Flood and Hail in Arkansas, April 30, 20101 death · $10,000 · 1 in hail · 7 events
- Tornadoes and Hail in Arkansas, April 30, 2010$205,000 · EF2 · 4 events
- Rip Current in Florida, April 30, 20101 death · 1 event
- Tornadoes and Hail in Missouri, April 30, 2010$1.8 million · EF1 · 22 events
- Tornadoes in Illinois, April 30, 2010EF2 · 2 events
- Hail and Damaging Winds in Iowa, April 30, 2010$520,000 · 1 in hail · 13 events
- Flash Flooding and Hail in Mississippi, April 30, 2010$250,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Florida, April 30, 2010$88,000 · 1 in hail · 16 events
- Hail and Lightning Strikes in Iowa, April 30, 2010$48,000 · 1 in hail · 13 events
- Damaging Winds in Illinois, April 30, 2010$55,000 · 61 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222395, 222425, 222406, 222418, 222419, 222407, 222411.